MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left common femoral artery and superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7) and a non-penumbra guide sheath.During the procedure, the physician advanced the cat7 over the guidewire; however, the cat7 would not torque in the direction the physician wanted.Therefore, the physician removed the guidewire and attempted to advance the cat7.Subsequently, the physician noticed that the cat7 was not advancing and under fluoroscopy found that the cat7 had broken at the mid shaft.Therefore, the sheath with the distal end of the cat7 was removed by pulling it out.The physician ended the procedure at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #1 mfr report: 3005168196-2023-00040 1.Section 1.Device code 2.Evaluation of the returned cat7 confirmed a fracture and revealed signs of torquing.If the device is torqued against resistance, damage such as a fracture may occur.Further evaluation revealed a kink on the distal end, and a hole was present.If the cat7 is advanced over a guidewire at an angle, the proximal end of the guidewire may puncture the cat7.This may have contributed to resistance while torquing the cat7 during the procedure.Further evaluation revealed additional kinks, and the device was stretched and ovalized near the distal tip.This damage was incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16218301
Report Number3005168196-2023-00040
Device Sequence Number7554371
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00000543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Date Report Sent to FDA01/01/2005